What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 2:46 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 26, 2:46 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
346 PM EDT Tue Jul 26 2022
...RISING TEMPS AND LOWERING PRECIP CHANCES LATE THIS WEEK...
.NEAR TERM [Through Tonight]...
The high pressure ridge extending from the Bermuda high in the
Atlantic remains positioned over the local forecast area. PWAT
values over the area were low this morning (1.65 inches in the 12Z
JAX sounding), and moisture has begun to move back into north
Central FL and the NE FL coast. Isolated showers and storms have
formed along the Atlantic sea breeze as it makes its way inland
this afternoon, and precipitation coverage is expected to
increase through the rest of this afternoon and into this
evening. Scattered storms are expected to develop across NE FL
south of I-10 with isolated strong storms possible near and west
of the I-75 corridor, mainly west of Gainesville and Ocala where
convergence will be highest. Stronger storms will be able to
produce strong wind gusts, heavy rainfall, and frequent lightning
strikes. Precipitation will taper off after sunset, and the area
will become mostly dry by 11 PM tonight. Overnight low
temperatures will be in the lower to middle 70s inland and upper
70s along the coast.
.SHORT TERM [Wednesday Through Thursday Night]...
High pressure ridging will remain the main influence over the
local weather Wednesday and Thursday. Compared to the past few
days, Wednesday will feature slightly increased precipitation
chances, mainly due to an expected increase in moisture. PWATs are
forecast to reach 1.8-2.2 inches across the area with the higher
values over NE FL. Higher moisture and convergence along the sea
breezes will lead to scattered to potentially numerous afternoon
showers and storms. A wave of drier air will move north across the
area on Thursday, which combined with subsidence associated with
the high pressure ridge will bring precipitation chances back down
again. Isolated to scattered afternoon showers and storms are
expected along the sea breezes Thursday. Winds will be southerly
on Wednesday, allowing the Atlantic sea breeze to move well
inland, then winds will shift to southwesterly on Thursday,
preventing the Atlantic sea breeze from moving inland much further
than the I-95 corridor.
High temperatures will be hot in the lower to middle 90s area wide
with afternoon heat index values in the 100-106 degree range.
Overnight low temperatures will be in the middle to upper 70s both
nights.
.LONG TERM [Friday Through Monday]...
The high pressure ridge will shift slightly south with the axis
positioned over central FL late this week as a front pushes into
the US Southeast. The front will stall well north of the local
forecast area then lift back north as a warm front early next
week. As the front lifts, the ridge axis will also shift back to
the north over the local area. The daily sea breeze pattern will
continue with slightly below average precipitation chances
expected each day, only isolated to widely scattered afternoon
showers and storms are expected. This will be due to a
combination of subsidence in the mid levels from high pressure
and waves of drier air moving across the area. Winds will be
southwesterly Friday, and the Gulf sea breeze being the dominant
sea breeze. Winds will shift to southeasterly by early next week,
which will make the Atlantic sea breeze more dominant.
&&
.AVIATION...
[Through 18Z Wednesday]
VFR conditions prevailing, with showers and a few storms pushing
onshore from the Atlantic this early afternoon. As Atlantic sea
breeze presses inland we will coverage increase this afternoon
across north Florida, particularly over north central FL and I-75
corridor. Included TEMPO group for KGNV terminal with brief and
intermittent terminals for lowered CIG/VIS reductions associated
with potential storms. The strongest storms may produce wind
gusts up to around 40-45kts near KGNV terminal. Storms near the I-75
corridor will dissipate during the early evening hours, with VFR
conditions during evening and overnight hours. Light winds
overnight with some brief MVFR patchy fog development for KVQQ
terminal between 09z-12z. Mainly VFR Wednesday morning daylight
and early afternoon hours. Isolated shower or storm may affect
KGNV terminal by the end of the TAF period as steering flow
becomes more SSWLY with storms perhaps steaming in from the GOM.
&&
.MARINE...
No major forecast concerns expected through this weekend. High
pressure ridging extending from the Bermuda high will be over the
waters through mid week then move just south of the waters late
this week, shifting winds to south-southwesterly. Each afternoon,
winds will shift to become south-southeasterly over the nearshore
waters as the sea breeze develops.
Rip Currents: Moderate risk at all area beaches through at least
Wednesday.
&&
.FIRE WEATHER...
No forecast concerns through Wednesday. High pressure will remain
the dominant weather feature through this week. Daily rounds of
showers and storms are expected along the Atlantic and Gulf sea
breezes. Climbing temperatures this week will result in daily
afternoon heat index values 101-106F. Increasing transport winds
and mixing heights could result in areas of high daytime
dispersions in SE GA on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 94 74 94 74 / 10 20 10 30 0
SSI 78 91 78 93 78 / 10 20 10 20 10
JAX 75 93 75 95 75 / 10 40 20 30 10
SGJ 75 91 75 92 75 / 10 40 20 20 10
GNV 73 93 73 94 73 / 40 70 40 30 0
OCF 73 92 73 94 73 / 40 70 50 30 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 26, 4:53 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
553 PM EDT Tue Jul 26 2022
FLZ023-030-031-262230-
Baker FL-Union FL-Bradford FL-
553 PM EDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of northern Bradford,
southeastern Baker and northeastern Union Counties through 630 PM
EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
Maxville, or 10 miles northeast of Raiford, moving northwest at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northern Bradford,
southeastern Baker and northeastern Union Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3009 8214 3018 8227 3026 8217 3022 8205
3015 8205
TIME...MOT...LOC 2153Z 136DEG 13KT 3017 8212
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Jul 26, 5:02 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
602 PM EDT Tue Jul 26 2022
FLZ136-236-240-340-262230-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
602 PM EDT Tue Jul 26 2022
...Strong thunderstorms will impact portions of southwestern Alachua
and northwestern Marion Counties through 630 PM EDT...
At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Williston Highlands to near Cross Creek.
Movement was northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Archer, Micanopy, Reddick, McIntosh and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 8241 2948 8255 2954 8256 2953 8265
2956 8266 2960 8253 2958 8242 2954 8231
2938 8210 2928 8240
TIME...MOT...LOC 2202Z 129DEG 19KT 2935 8253 2944 8220
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABLocal storm report, Jul 26, 5:10 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 6 SSW OCALA AIRPORT 29.10N 82.27W
07/26/2022 M40 MPH MARION FL MESONET
THUNDERSTORM WIND GUST TO 40 MPH NEAR SW
89TH LOOP, SOUTHWEST OF OCALA.
&&Special weather statement, Jul 26, 5:15 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
615 PM EDT Tue Jul 26 2022
FLZ030-031-035-136-222-236-262300-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Bradford FL-Gilchrist FL-
615 PM EDT Tue Jul 26 2022
...Strong thunderstorms will impact portions of east central
Gilchrist, western Bradford, northwestern Alachua, southwestern Union
and southeastern Columbia Counties through 700 PM EDT...
At 615 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Worthington Springs to near Alachua.
Movement was northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Worthington Spring, Alachua, High Springs, Worthington Springs,
Upland Pines, Groves, Providence, La Crosse and Dukes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8260 2970 8267 2966 8239 3003 8237
TIME...MOT...LOC 2215Z 140DEG 18KT 2996 8245 2971 8245
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Jul 26, 5:26 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
626 PM EDT Tue Jul 26 2022
FLZ030-122-222-262315-
Southern Columbia FL-Union FL-Northern Columbia FL-
626 PM EDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of northwestern Union
and central Columbia Counties through 715 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm over
Watertown, or near Lake City, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Five Points, Watertown and Lulu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3007 8248 3009 8267 3025 8274 3027 8253
TIME...MOT...LOC 2226Z 154DEG 21KT 3017 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Jul 26, 5:33 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
633 PM EDT Tue Jul 26 2022
FLZ035-236-262300-
Western Alachua FL-Gilchrist FL-
633 PM EDT Tue Jul 26 2022
...Strong thunderstorms will impact portions of Gilchrist and
southwestern Alachua Counties through 700 PM EDT...
At 633 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Archer to near Andrews.
Movement was north at 20 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Trenton, Bell and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
2972 8294 2976 8295 2979 8294 2984 8268
2983 8265 2950 8253 2950 8256 2954 8256
2953 8265 2956 8266 2956 8275 2958 8278
2959 8286 2958 8295 2962 8297
TIME...MOT...LOC 2233Z 167DEG 19KT 2958 8264 2958 8288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AB